Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Missing periods after unprotected sex. Gaining weight with tender breast and headache. Any advice?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 349 Questions
My period is very late. I've been experiencing mild cramping, tender breast, sensitive nipples, also the outer line of my aerola have darkened, headaches the whole dish... I had unprotected sex w my partner on the 9th of dec 2012 and the last day of my last menstrual cycle was around November 23rd 2012. I have also gained about 4-5 kgs in less then a month :( and have been stressing so much for the past couple weeks now. Iv'e experienced bloating in the past weeks and have been letting off some very wild smelling F***s lol which is so not normal for me. I took a pt yesterday and it was negative. Could my mind just be playing tricks on me, and need to relax and stop stressing?

Any help would be very appreciated,
Thank you.
Posted Sat, 26 Jan 2013 in Early Pregnancy Signs and Symptoms
Answered by Dr. Piyush Ostwal 16 minutes later
Thanks for the query.
I would not like to neglect 4-5 Kg weight gain within a month. you definitely need to see a doctor. Such gain in weight could be seen problems related to thyroid, blood pressure, kidney and sometimes medications. You need to be checked for all these. Also routine testing like blood pressure etc need to be done.
If it was pregnancy, it should have come positive in the testing by now. i would like it to be repeated. I assume that you have missed the menses which were due for December which again needs investigations.
Breast tenderness and sensitive nipples cold be due to hormonal imbalance.
To add further I have seen the image and it appears essentially normal.
Excessive smelly gas also does not appear to be an important medical issue and it should settle when other problems are sorted out.
If the headache is bad, simple analgesics, like paracetamol, will help till the cause is investigated.
I would recommend a visit to the doctor.
Hope that answers your query. If you have more questions, i will be happy to answer.
Good luck.
Above answer was peer-reviewed by
Follow-up: Missing periods after unprotected sex. Gaining weight with tender breast and headache. Any advice? 55 minutes later
Thanks for your insight to my question.Additional info. Just so you know I am not either over weight or underweight.

I should have added to my question. I was 62kgs before xmas my weight before that was 66kgs before my last period I lost 4kgs in two weeks, very bad i know... and I guess because of Xmas holidays and all I kinda struggled a little with my diet and got a little carried away and now I'm back to 66kgs. It's rather easy for me to lose weight if I wanted to lose it. My periods are somewhat irregular from time to time and imbalanced hormones is most probably the cause of my tender breast, erect sensitive nipples and outlined colouring of the aerola.

Btw, FYI your first reply kinda scared me.", but also warned me, and shed some light I think :/
Oh and I will be visiting a doctor tomorrow.

Cheers again :)
Answered by Dr. Piyush Ostwal 10 hours later
Thanks again.
So the weight that you gained was the one you intentionally lost before and so it appears less worrisome now. Rest all things are probably due to hormonal imbalance.
Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor